Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 11, 2012Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 11, 2012, 4:57 PM EDT for Orange County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 4:57 PM EDT (20:57 UTC)
Expired
Aug 11, 2012, 6:00 PM EDT
In force
63 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS82 KMLB 112057
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT SAT AUG 11 2012

FLZ045-046-053-144-112200-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
457 PM EDT SAT AUG 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
UP TO 55 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...ORANGE 
COUNTY...NORTHERN OSCEOLA COUNTY...SOUTHWESTERN SEMINOLE COUNTY...

* UNTIL 600 PM EDT.

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
LAKE LOUISA TO 15 MILES WEST OF POINCIANA PLACE...MOVING EAST AT 10
MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
AND SMALL HAIL INCLUDE MAGIC KINGDOM...BAY HILL...LAKE BUENA 
VISTA...INTERSTATE 4...US 192...CELEBRATION...AND DOCTOR PHILLIPS.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2864 8173 2874 8115 2819 8101 2809 8146
      2814 8146 2814 8153 2820 8153 2826 8156
      2826 8166 2834 8167 2835 8178
TIME...MOT...LOC 2055Z 263DEG 9KT 2852 8169 2829 8168
          2811 8171

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:18 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 11, 3:18 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT SAT AUG 11 2012

.DISCUSSION...

CURRENTLY/TONIGHT...THE EAST COAST SEA BREEZE HAS DEVELOPED AND
WILL MOVE SLOWLY INLAND...REMAINING NEAR THE COASTAL COUNTIES.
OUTFLOW FROM SCATTERED STORMS ALONG THE MORE ACTIVE WEST COAST
BREEZE WILL EVENTUALLY COLLIDE WITH THE EAST COAST BREEZE WITH A
FEW STRONGER STORMS POSSIBLE NEAR TO JUST WEST OF I-95 TOWARD
SUNSET. CONVECTION EXPECTED TO MOVE OFFSHORE AND WEAKEN INTO THE
EVENING WITH RAIN CHANCES ENDING OVER LAND BY MIDNIGHT. LINGERING
ISOLATED SHOWERS/STORMS HOWEVER SHOULD CONTINUE OVER THE COASTAL
WATERS OVERNIGHT. CLOUD COVER WILL DECREASE...BECOMING MOSTLY
CLEAR TO PARTLY CLOUDY WITH LOWS IN THE LOW/MID 70S.

SUNDAY...UPPER LEVEL TROUGH OVER THE EASTERN U.S. WILL WEAKEN INTO
TOMORROW...ALLOWING THE DEEP LAYER RIDGE THAT HAS BEEN SUPPRESSED
SOUTH OF THE AREA TO BEGIN BUILDING NORTHWARD OVER SOUTH FLORIDA.
SOUTHWEST FLOW WILL WEAKEN AS THE RIDGE SHIFTS NORTH BUT WILL
STILL MAINTAIN HIGH MOISTURE VALUES OVER THE AREA. SCATTERED
SHOWERS AND STORMS WILL DEVELOP ALONG THE INLAND MOVING SEA
BREEZE BOUNDARIES WITH A FEW STRONG STORMS ALONG LATE DAY
BOUNDARY COLLISIONS OVER EAST CENTRAL FLORIDA. HIGHS WILL REACH
THE LOW 90S BEFORE INCREASING CONVECTION/CLOUD COVER LATER IN THE
DAY BEGIN TO COOL OFF TEMPS.

MON-FRI...RIDGE LIFTS NORTHWARD OVER CENTRAL FLORIDA INTO EARLY
NEXT WEEK...BRIEFLY MOVING SOUTHWARD AGAIN DURING MID WEEK AS AN
UPPER LEVEL TROUGH REDEVELOPS OVER THE EASTERN CONUS. WEAK SOUTH
TO SOUTHWEST FLOW KEEPS DEEPER MOISTURE OVER THE AREA THROUGH MUCH
OF THE WORK WEEK WHICH WILL ALLOW FOR SCATTERED AFTERNOON SHOWERS
AND STORMS EACH DAY. WILL KEEP POPS IN THE 30 TO 50 PERCENT RANGE
THROUGH THE FORECAST PERIOD. TEMPS WILL REMAIN NEAR TO SLIGHTLY
ABOVE NORMAL WITH HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOW/MID
70S.

&&

.AVIATION...TEMPO IFR/MVFR IN SCT SHRA/TSRA ALONG SEA BREEZE
BOUNDARIES/COLLISIONS...MAINLY THROUGH 00Z. LINGERING CONVECTION
SHOULD PUSH OFFSHORE AND WEAKEN BY 04Z WITH VFR CONDS EXPECTED
OVERNIGHT. REDEVELOPMENT OF TEMPO IFR/MVFR AGAIN TOMORROW AFT IN
SCT SHRA/TSRA.

&&

.MARINE...HIGH PRESSURE RIDGE WILL REMAIN OVER CENTRAL/SOUTH
FLORIDA OVER THE NEXT SEVERAL DAYS WITH FAVORABLE BOATING
CONDITIONS GENERALLY EXPECTED. WINDS WILL REMAIN OUT OF THE SOUTH
TO SOUTHWEST BELOW 15 KNOTS WITH SEAS RANGING FROM 1-3 FEET
NEARSHORE TO 2-4 FEET OFFSHORE. MOISTURE WILL REMAIN HIGH ENOUGH
TO KEEP A CHANCE FOR SHOWERS AND STORMS EACH DAY. A FEW OFFSHORE
MOVING STORMS WILL ALSO BE POSSIBLE EACH AFTERNOON DUE TO A WEAK
WEST TO SOUTHWEST STEERING FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  75  92 /  20  30  20  30
MCO  75  93  76  94 /  20  40  20  30
MLB  74  90  75  91 /  20  40  20  30
VRB  73  90  74  91 /  20  50  20  30
LEE  76  94  75  95 /  20  40  20  30
SFB  76  94  76  95 /  20  40  20  30
ORL  76  93  76  95 /  20  40  20  30
FPR  73  90  73  91 /  20  50  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

PUBLIC/MARINE...WEITLICH
AVIATION...GUSEMAN
RADAR/IMPACT WEATHER...CRISTALDI
Hazardous weather outlook, Aug 11, 11:11 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1111 AM EDT SAT AUG 11 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1111 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A MID TO UPPER LEVEL TROUGH OVER THE EASTERN U.S. WILL KEEP THE
ATLANTIC HIGH PRESSURE RIDGE SUPPRESSED OVER SOUTH CENTRAL FLORIDA
TODAY. THIS WILL RESULT IN A SOUTH TO SOUTHWEST WIND FLOW OF DEEP
TROPICAL MOISTURE OVER THE AREA...AND DAYTIME HEATING WILL PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS ALONG SEA AND LAKE
BREEZE BOUNDARIES. A NORTH TO NORTHEAST STORM MOTION OF 5 TO 10 MPH
IS EXPECTED. ISOLATED STRONG STORMS WILL PRODUCE FREQUENT LIGHTNING
STRIKES...AND WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE.

.FLOOD IMPACT...
MOISTURE LEVELS WILL BE HIGHER TODAY AND STORM MOTION WILL
REMAIN SLOW...SO A FEW MORE AFTERNOON STORMS SHOULD PRODUCE LOCAL
RAIN AMOUNTS TO AROUND 3 INCHES.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS DURING THE AFTERNOON AND EVENING WILL MOVE NORTH TO
NORTHEAST AT 5 TO 10 MPH OVER THE MAINLAND AND CROSS THE COASTLINE.
ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER
34 KNOTS ALONG WITH TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DEEP LAYER MOISTURE IS FORECAST TO REMAIN ABOVE NORMAL THROUGH THE
MIDDLE OF NEXT WEEK AND A LIGHT SOUTHWEST STEERING FLOW WILL
CONTINUE. THEREFORE..SCATTERED AFTERNOON STORMS ARE EXPECTED
ACROSS MOST SECTIONS.

.SPOTTER INFORMATION STATEMENT...
A FEW STRONG STORMS MAY PRODUCE MINOR DAMAGE SO SPOTTERS SHOULD
MONITOR THE WEATHER THIS AFTERNOON AND SELF ACTIVATE IF NECESSARY.

LASCODY/CRISTALDI

In the hours before

Special weather statement, Aug 11, 4:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT SAT AUG 11 2012

FLZ045-046-053-144-112200-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
457 PM EDT SAT AUG 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...ORANGE
COUNTY...NORTHERN OSCEOLA COUNTY...SOUTHWESTERN SEMINOLE COUNTY...

* UNTIL 600 PM EDT.

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
LAKE LOUISA TO 15 MILES WEST OF POINCIANA PLACE...MOVING EAST AT 10
MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MAGIC KINGDOM...BAY HILL...LAKE BUENA
VISTA...INTERSTATE 4...US 192...CELEBRATION...AND DOCTOR PHILLIPS.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2864 8173 2874 8115 2819 8101 2809 8146
      2814 8146 2814 8153 2820 8153 2826 8156
      2826 8166 2834 8167 2835 8178
TIME...MOT...LOC 2055Z 263DEG 9KT 2852 8169 2829 8168
          2811 8171

MOSES

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.